Florida, 2005

Tornado in Florida, September 26, 2005

September 26, 2005 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 26, 2:40 PM CST, 25 minutes earlier.

Area forecast discussion, Sep 26, 2:40 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT MON SEP 26 2005

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...AFFECTS OF RITA
FINALLY DIMINISHING OVER FCST AREA.  HAD ONE LAST ROUND OF VERY
HEAVY RAINFALL OVER PARTS OF THE FCST AREA THIS MORNING...WITH
LOCALLY 5 INCHES OR MORE FALLING THIS MORNING IN SOME AREAS...
ESPECIALLY OVER THE FLORIDA PANHANDLE.  FLASH FLOODING WAS
REPORTED...AND NOW THE CONCERN HAS TURNED TO LOCAL RIVERS AND
STREAMS.  WE ARE CURRENTLY WORKING WITH THE RIVER FCST CENTER IN
ATLANTA WITH REGARD TO ANY UPDATES THAT MAY NEED TO BE ISSUED FOR
ANY OF OUR AREA RIVERS.  THE HEAVY RAINS HAVE NOR MOVED OFFSHORE TO
THE SOUTH OF THE REGION...AND WILL ALLOW THE FLASH FLOOD WATCH TO
EXPIRE AT 400 PM.  THE FLASH FLOOD WARNINGS THAT WERE IN EFFECT FOR
PARTS OF THE FLORIDA PANHANDLE EARLIER TODAY HAVE ALREADY EXPIRED.
LOOKS LIKE A DRIER DAY ON TAP FOR TUESDAY...BUT A SLIGHT MOISTURE
RETURN FROM THE GULF IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...
WHEN SCATTERED SHRA/TSRA CAN AGAIN BE EXPECTED...ESPECIALLY OVER SRN
HALF OF FCST AREA. STILL APPEARS THAT COOLER TEMPS WILL WORK INTO
THE REGION BY WEDNESDAY...WITH DAYTIME HIGHS GENERALLY IN THE MID TO
UPPER 80S BY WEDENSDAY.
/12

.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES MADE TO PREVIOUS
EXTENDED. STILL LOOKING FOR PARTLY CLOUDY SKIES WITH ISOLATED TO
SCATTERED POPS EXPECTED.  COOLER CONDITIONS CONTINUE THROUGH
EXTENDED AS WELL...WITH HIGHS GENERALLY IN THE 80S AND LOWS IN THE
60S.
/12

&&

.MARINE...CONDITIONS OVER THE MARINE FORECAST AREA HAVE FINALLY
SETTLED DOWN. WEST AND SOUTHWEST WINDS THIS EVENING WILL GRADUALLY
BECOME NORTHERLY AS THE WEAK LOW ON THE TAIL END OF THE SURFACE
REFLECTION OF UPPER TROUGH MOVES EAST. WINDS REMAINING NORTHERLY TO
EASTERLY AS ANOTHER...SLIGHTLY STRONGER TROUGH ARRIVES LATER IN THE
WEEK. WINDS WILL COME UP LATE IN THE EXTENDED AS THE TROUGH AND
FRONT INTERACTS WITH LOWER PRESSURE OVER THE EXTREME SOUTHERN GULF
OF MEXICO.
/11

&&

.FIRE WEATHER...RAINS HVE ENDED OVER SOUTHEAST MISSISSIPPI AND MOST
OF SOUTHWEST ALABAMA THIS AFTERNOON...AND SHOULD END OVER THE
WESTERN FLORIDA PANHANDLE THIS EVENING. HEAVY RAINS OF UP TO 6
INCHES IN PLACES HAVE LEFT WATER STANDING IN MANY AREAS OF THE
PANHANDLE AND SOUTHERN ALABAMA. DRIER AIR IS EXPECTED BY TUESDAY...
BUT AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE ABOVE CRITICAL
LEVELS.
/11
&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  95  68  87 /  10   0   0   0
PENSACOLA   74  92  71  85 /  20   0   0  10
DESTIN      75  89  70  82 /  30  10  10  20
EVERGREEN   67  90  65  86 /  10   0   0  10
WAYNESBORO  68  94  64  88 /  10   0   0   0
CAMDEN      67  90  66  83 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&

12/SHEPHERD
11/FAULKNER
Hazardous weather outlook, Sep 26, 5:00 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON SEP 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A HIGH RISK OF RIP CURRENTS ALONG BEACH AREAS TODAY...

...A COASTAL FLOOD WARNING IS IN EFFECT FOR MOBILE AND BALDWIN
COUNTIES ALABAMA THIS MORNING...

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHEAST
MISSISSIPPI...A PART OF EXTREME SOUTHWESTERN ALABAMA...AND THE
WESTERN FLORIDA PANHANDLE THIS MORNING.

A WEAKLY ORGANIZED LINE WILL CROSS SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THIS MORNING...MOVING EAST-SOUTHEAST AT 10 TO 15
MPH. MOST STORMS WILL NOT BE SEVERE...BUT A FEW MAY ALLOW STRONGER
WINDS OFF THE SURFACE TO MIX DOWN...CAUSING LOCALIZED WIND DAMAGE
AND POSSIBLE ISOLATED TORNADOS

TROPICAL DEPRESSION RITA WILL CONTINUE TO MOVE SLOWLY EASTWARD AND
WEAKEN ACROSS THE SOUTHEASTERN US THIS MORNING. A MODERATE TO STRONG
ONSHORE FLOW WILL CONTINUE...RESULTING IN DANGEROUS SURF CONDITIONS.
TH ONSHORE FLOW WILL ALSO RESULT IN TIDE LEVELS OF GENERALLY AROUND
2 FEET ABOVE NORMAL ALONG COASTAL ALABAMA THIS MORNING...EASING
THROUGH THE DAY.

RAINFALL AMOUNTS WITH THIS LINE OF 1 TO 2 INCHES WILL BE LIKELY
MAINLY ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY...WITH
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED AT TIMES
TODAY...ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

The radar

The Eglin Afb radar (KEVX), 105 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Santa Rosa

When
September 26, 3:05 PM CST to 3:06 PM CST
Where
Santa Rosa County, Avalon Beach
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.600, -87.017

The same storm that had produced numerous funnel cloud reports continued to move to the south. As it moved south, the funnel cloud reports continued. Law enforcement reported that a weak tornado briefly touched down near Avalon Beach. With the earlier touch downs, no damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475420.